Alert archive / Kentucky / Flash Flood Warnings in 2023

Flash Flood Warning 13, NWS Wilmington, OH

July 27, 2023Dearborn County, Indiana; Boone County, Kenton County, Kentucky; Hamilton County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 27, 2023, 10:37 PM EDT for Dearborn County, Indiana; Boone County, Kenton County, Kentucky; Hamilton County, Ohio. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2023, 10:37 PM EDT (02:37 UTC)
Expired
Jul 28, 2023, 1:45 AM EDT
In force
3 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Dearborn County, IN, Boone County, KY, Kenton County, KY, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 10:50 PM EDTFLOOD3 Nw Burlington, KYHigh water on a few roads in northern Boone County.
Jul 27, 11:25 PM EDTFLASH FLOOD4 N Burlington, KYHigh water flowing across Worldwide Blvd.
Jul 28, 1:00 AM EDTFLOOD5 N Burlington, KYPond overflowing onto roadway intersection between Treetop Lane and Sequoia Drive.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2023-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1557 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2023-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1557 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

682 
WGUS51 KILN 280237
FFWILN
INC029-KYC015-117-OHC061-280545-
/O.NEW.KILN.FF.W.0013.230728T0237Z-230728T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1037 PM EDT Thu Jul 27 2023

The National Weather Service in Wilmington has issued a

* Flash Flood Warning for...
  East Central Dearborn County in southeastern Indiana...
  Northern Boone County in northern Kentucky...
  Northern Kenton County in northern Kentucky...
  Southwestern Hamilton County in southwestern Ohio...

* Until 145 AM EDT.

* At 1037 PM EDT, radar indicated thunderstorms producing heavy rain 
  across the warned area. Between 2 and 3 inches of rain have 
  fallen. The expected rainfall rate is 1 to 2.5 inches in 1 hour. 
  Additional rainfall amounts of 1 to 2 inches are possible. Flash 
  flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that may experience flash flooding include...
  Cincinnati, Covington, Florence, Erlanger, Edgewood, Elsmere, 
  Cheviot, Fort Mitchell, Villa Hills, Fort Wright, Lawrenceburg, 
  Greendale, Ludlow, Crescent Springs, Crestview Hills, Lakeside 
  Park, Burlington, Oakbrook, Cleves and Shawnee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3911 8489 3919 8464 3903 8452 3897 8470

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR

$$

Coniglio
2 follow-up statements
023 
WGUS71 KILN 280326
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
1126 PM EDT Thu Jul 27 2023

INC029-KYC015-117-OHC061-280545-
/O.CON.KILN.FF.W.0013.000000T0000Z-230728T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dearborn IN-Boone KY-Kenton KY-Hamilton OH-
1126 PM EDT Thu Jul 27 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FRIDAY FOR 
EAST CENTRAL DEARBORN, NORTHERN BOONE, NORTHERN KENTON AND 
SOUTHWESTERN HAMILTON COUNTIES...

At 1126 PM EDT, radar indicated thunderstorms producing heavy rain 
across the warned area. Between 2 and 4 inches of rain have fallen. 
The expected rainfall rate is 1 to 2.5 inches in 1 hour. Additional 
rainfall amounts of 1 to 2 inches are possible. Flash flooding is 
ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that may experience flash flooding include...
  Cincinnati, Covington, Florence, Erlanger, Edgewood, Elsmere, 
  Cheviot, Fort Mitchell, Villa Hills, Fort Wright, Lawrenceburg, 
  Greendale, Ludlow, Crescent Springs, Crestview Hills, Lakeside 
  Park, Burlington, Oakbrook, Cleves and Shawnee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

To report flash flooding, go to our website at weather.gov/iln and 
submit your report via social media, when you can do so safely.

&&

LAT...LON 3911 8489 3919 8464 3903 8452 3897 8470

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR

$$

Coniglio
556 
WGUS71 KILN 280542
FFSILN

Flash Flood Statement
National Weather Service Wilmington OH
142 AM EDT Fri Jul 28 2023

INC029-KYC015-117-OHC061-280552-
/O.EXP.KILN.FF.W.0013.000000T0000Z-230728T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dearborn IN-Boone KY-Kenton KY-Hamilton OH-
142 AM EDT Fri Jul 28 2023

...FLASH FLOOD WARNING WILL EXPIRE AT 145 AM EDT EARLY THIS MORNING 
FOR EAST CENTRAL DEARBORN, NORTHERN BOONE, NORTHERN KENTON AND 
SOUTHWESTERN HAMILTON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3911 8489 3919 8464 3903 8452 3897 8470

$$

CA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 9:06 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 27, 9:06 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
906 PM EDT Thu Jul 27 2023

.SYNOPSIS...
A weak boundary moving through the region will provide showers
and thunderstorms through this evening. Warm an humid
conditions will lead to dangerous heat indices in the 100 to 105
degree range this afternoon and again on Friday afternoon.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A general weakening trend in convection has been observed this
evening after showers and thunderstorms fired up during peak heating
just south of a dew point gradient near I-70. A few more strong
storms are possible around sunset since there is MLCAPE left to work
with. Additionally, high PWATs and slow storm motions have led to
some local flash flood issues where the heaviest rain has fallen.
Storm activity is expected to finally come to an end around midnight
although a storm or two could fire up on old outflow boundaries
left over from the current convection.

Regarding the heat, lows will not drop off much tonight. Forecast
lows are generally in the middle 70s along with high dew points. The
combination of warm temperatures and high dew points will make it
hard to get any relief from heat-related stress if not in an AC-
controlled indoor environment. Additionally, watch out for long-term
heat related illness during this stretch of hot weather.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
Regionally, surface high pressure is to the southeast to start
the day on Friday with a large low pressure across the central
Plains and Midwest. Aloft, the aforementioned shortwave is
expected to be moving through region. Some cloud cover is
anticipated, but will ultimately depend on thunderstorm
intensity with any active complex moving into the area.

An excessive heat warning was considered for the entire area,
however, with uncertainty associated with morning and early
afternoon convection, decided to opt for a localized warning
across the Dayton and Cincinnati metro areas. Here, confidence
is higher that heat indices in excess of 105 degrees will have a
better chance of being reached, especially with the urban heat
influence taken into account.

Forecast soundings are very pessimistic (cap inversion) regarding
new convection forming over the area during the afternoon due
to the lack of strong synotpic forcing. However, outflow
boundaries moving southward from overnight convection to the
north can't be ruled out.

For Friday evening extending into the overnight, another
shortwave is expected to move through the Midwest, initiating a
new cluster of thunderstorms. The complex likely works its way
southeastward into the lower Great Lakes. Limited PoPs to chance
along and north of I-70 during the overnight, when this feature
would have the best chance for entering the area. Additional
confidence should be gained based on current conditions Friday
morning.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
The very warm and oppressively-humid airmass will linger in the
region into the day on Saturday as a cold front lays out in an
approximately E-W fashion across the heart of the OH Vly by
midday, perhaps very close to the I-70 corridor. This front will
undoubtedly provide a focus for diurnally-enhanced convection,
owing to sustained LL convergence/confluence near the southward-
sagging front. Of equal importance, especially in regards to
coverage/timing of storms, will be the arrival of a midlevel S/W
and midlevel height falls from the W by midday, enhancing
broader-scale ascent and forcing to further promote more robust
convection, especially during the afternoon and evening. This is
amidst an environment that should be characterized by strong
instability and sufficient (although not great) deeper-layer
shear. Given the favorable thermodynamic environment, including
decent midlevel lapse rates, do expect that strong to damaging
winds will be possible with any of the most pronounced activity.

Still some details to be resolved regarding this potential, but
strictly speaking from a synoptic-scale setup and general
pattern, this certainly should promote an episode of strong to
severe storms locally Saturday afternoon/evening. Expect that
activity should initiate near the I-70 corridor where LL
convergence will be maximized, with the greatest coverage
shifting S to near/S the OH Rvr into the evening. This activity
should be more widespread (in terms of coverage) than has been
the case in recent days, owing to the better broader-scale lift
amidst a ripening and highly unstable environment. Due to the
/very/ high PWAT environment, locally heavy rain and isolated
flooding may also accompany this activity.

With all of this being said, the convective evolution Friday
night into Saturday morning undoubtedly will dictate what
exactly evolves (and where it evolves) by Saturday
afternoon/evening as the front slowly drifts S through the
region during this time frame. Feel confident at this juncture
to add mention to the HWO given the overall pattern, with the
greatest coverage/potential for strong/severe storms to focus
near/S of the I-70 corridor Saturday afternoon/evening.

Of note as well for Saturday will be the continuation of a very
warm and humid airmass for locales still S of the front, with
heat index values near/in excess of 100 degrees likely again
near/S of the I-70 corridor. Of course, this will undoubtedly be
convectively-augmented with time, but certainly advisory
criteria should be met in many spots in the srn 2/3 of the ILN
FA prior to convective initiation Saturday afternoon.

Slightly cooler and considerably less humid air builds back
into the region late in the weekend into early next week as
temps trend closer to seasonal norms through at least the first
several days of next workweek.

&&

.AVIATION /01Z FRIDAY THROUGH TUESDAY/...
Areas of thunderstorms mainly near the Ohio River will continue to
slowly drift south this evening before weakening after 0000z.
Impacts from the thunderstorms should be confined to the
Cincinnati TAF sites early in the TAF period. By 0400z, any
convection is expected to be out of the area and VFR conditions
are forecast the rest of the TAF period outside of isolated
pockets of BR late overnight. There is only the outside chance
of showers and thunderstorms on Friday and mention is excluded
from the TAFs for now due to low probabilities.

Weak southerly flow may develop overnight. Southwesterly winds
increase to around 10 knots after 1200z Friday and persist through
the day.

OUTLOOK...Thunderstorms possible Friday night.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Heat Advisory until 9 PM EDT Friday for OHZ026-034-035-042>046-
     051>056-060-062>065-072>074-079>082-088.
     Heat Advisory until noon EDT Friday for OHZ061-070-071-077-078.
     Excessive Heat Warning from noon to 9 PM EDT Friday for OHZ061-
     070-071-077-078.
KY...Heat Advisory until 9 PM EDT Friday for KYZ089-090-094>100.
     Heat Advisory until noon EDT Friday for KYZ091>093.
     Excessive Heat Warning from noon to 9 PM EDT Friday for
     KYZ091>093.
IN...Heat Advisory until 9 PM EDT Friday for INZ050-058-059-066-073-
     075-080.
     Heat Advisory until noon EDT Friday for INZ074.
     Excessive Heat Warning from noon to 9 PM EDT Friday for INZ074.

&&

SYNOPSIS...JGL
NEAR TERM...Campbell
SHORT TERM...McGinnis
LONG TERM...KC
AVIATION...Campbell
Hazardous weather outlook, Jul 27, 4:19 PM EDT, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
419 PM EDT Thu Jul 27 2023

OHZ026-034-035-042>046-051>056-282030-
Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-
Champaign-Clark-Madison-Franklin OH-Licking-
419 PM EDT Thu Jul 27 2023

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT FRIDAY...

This Hazardous Weather Outlook is for Central Ohio and West Central
Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, a few strong to severe storms will be possible Friday
evening into the overnight hours. Damaging wind will be the main
threat along with the potential for heavy rainfall and localized
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ050-058-059-066-073-075-080-KYZ089-090-094>100-OHZ060-062>065-
072>074-079>082-088-282030-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Ohio-Switzerland-
Carroll-Gallatin-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Preble-Greene-Fayette OH-Pickaway-Fairfield-Clinton-Ross-Hocking-
Brown-Highland-Adams-Pike-Scioto-
419 PM EDT Thu Jul 27 2023

...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT FRIDAY...

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, a few strong to severe storms will be possible this
afternoon and evening. Damaging wind will be the main threat along
with the potential for heavy rainfall and localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

One or more rounds of storms will be likely on Saturday. Strong to
severe storms will be possible during this time frame, with damaging
wind and heavy rain and localized flooding being the primary
threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ074-KYZ091>093-OHZ061-070-071-077-078-282030-
Dearborn-Boone-Kenton-Campbell-Montgomery-Butler-Warren-Hamilton-
Clermont-
419 PM EDT Thu Jul 27 2023

...HEAT ADVISORY IN EFFECT UNTIL NOON EDT FRIDAY...
...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 9 PM EDT FRIDAY...

This Hazardous Weather Outlook is for Southeast Indiana, Northern
Kentucky, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, a few strong to severe storms will be possible this
afternoon and evening. Damaging wind will be the main threat along
with the potential for heavy rainfall and localized flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.
   Excessive Heat Warning.

One or more rounds of storms will be likely on Saturday. Strong to
severe storms will be possible during this time frame, with damaging
wind and heavy rain and localized flooding being the primary
threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 27, 9:31 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
931 PM EDT Thu Jul 27 2023

OHZ082-088-280200-
Pike OH-Scioto OH-
931 PM EDT Thu Jul 27 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN PIKE
AND SCIOTO COUNTIES THROUGH 1000 PM EDT...

At 930 PM EDT, a strong thunderstorm was located near Sciotodale,
moving southeast at 30 mph.

HAZARD...Wind gusts up to 40 mph, pea size hail, and very heavy
         rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects. Visibility will be poor and hydroplaning is
         possible.

Locations impacted include...
Portsmouth, Wheelersburg, New Boston, South Webster, Rosemount,
Clarktown, Lucasville, Sciotodale, Otway, Wakefield, Lombardsville,
Stockdale, Minford, West Portsmouth, State Route 335 at State Route
776, Mcdermott, Powellsville, Portsmouth Regional Airport, Bear Creek
and Lyra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

Motorists should slow down and use extra caution.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3869 8288 3874 8287 3876 8289 3875 8293
      3873 8297 3886 8326 3906 8305 3896 8281
      3895 8281 3893 8275 3886 8276 3885 8265
      3876 8266 3875 8267 3875 8270 3868 8271
      3868 8276 3864 8276
TIME...MOT...LOC 0130Z 293DEG 24KT 3878 8281

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Campbell
Special weather statement, Jul 27, 9:33 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
933 PM EDT Thu Jul 27 2023

KYZ091>093-OHZ077-280200-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-
933 PM EDT Thu Jul 27 2023

...A RAPIDLY DEVELOPING THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN
KENTON, NORTHERN CAMPBELL, NORTHERN BOONE AND SOUTHWESTERN HAMILTON
COUNTIES THROUGH 1000 PM EDT...

At 933 PM EDT, a rapidly developing thunderstorm was located over
Delhi Township, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Cincinnati, Covington, Florence, Independence, Norwood, Erlanger,
Fort Thomas, Newport, North College Hill, Edgewood, Elsmere, Cheviot,
Fort Mitchell, Villa Hills, Highland Heights, Taylor Mill, Mount
Healthy, Bellevue, Fort Wright and Dayton.

This includes the following Interstates...
 I-71 in Ohio between mile markers 0 and 7.
 I-74 in Ohio between mile markers 5 and 19.
 I-75 in Kentucky between mile markers 177 and 191.
 I-75 in Ohio between mile markers 0 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3918 8482 3930 8467 3909 8434 3892 8467
TIME...MOT...LOC 0133Z 316DEG 20KT 3912 8463

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Campbell
Special weather statement, Jul 27, 9:45 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wilmington OH
945 PM EDT Thu Jul 27 2023

KYZ100-OHZ079-081-280215-
Lewis KY-Adams OH-Brown OH-
945 PM EDT Thu Jul 27 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN LEWIS,
EAST CENTRAL BROWN AND ADAMS COUNTIES THROUGH 1015 PM EDT...

At 945 PM EDT, a strong thunderstorm was located near West Union,
moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
West Union, Manchester, Winchester, Seaman, Decatur, Russellville,
Cherry Fork, Trinity, Dunkinsville, Bradysville, State Route 348 at
State Route 125, Bentonville and Cedar Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3860 8363 3861 8363 3864 8364 3863 8365
      3889 8384 3900 8362 3886 8333 3857 8361
TIME...MOT...LOC 0145Z 305DEG 21KT 3883 8359

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Campbell
Special weather statement, Jul 27, 10:04 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1004 PM EDT Thu Jul 27 2023

KYZ100-OHZ081-280230-
Lewis KY-Adams OH-
1004 PM EDT Thu Jul 27 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL LEWIS
AND CENTRAL ADAMS COUNTIES THROUGH 1030 PM EDT...

At 1004 PM EDT, a strong thunderstorm was located near West Union,
moving southeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
West Union, Peebles, Concord, State Route 348 at State Route 125,
Cedar Mills and Dunkinsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3883 8365 3899 8350 3895 8327 3890 8327
      3860 8346
TIME...MOT...LOC 0204Z 307DEG 15KT 3884 8346

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Campbell
Local storm report, Jul 27, 10:24 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1024 PM EDT Thu Jul 27 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     Tstm Wnd Dmg     1 E Mack South          39.14N 84.66W
07/27/2023                   Hamilton           OH   Public

            Downed tree limbs, approx. 3 inches in
            diameter, over Werk Road.

&&

CA
Special weather statement, Jul 27, 10:24 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1024 PM EDT Thu Jul 27 2023

KYZ097>099-280300-
Robertson KY-Mason KY-Bracken KY-
1024 PM EDT Thu Jul 27 2023

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN MASON,
ROBERTSON AND SOUTHERN BRACKEN COUNTIES THROUGH 1100 PM EDT...

At 1023 PM EDT, a strong thunderstorm was located 8 miles northeast
of Cynthiana, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Hail may cause minor damage to outdoor
         objects.

Locations impacted include...
Mount Olivet, Germantown, Sardis, US Route 62 at State Route 875,
Blue Licks Battlefield, Abigail, Milford, Burika, Alhambra,
Stonewall, Mitchells Mill, Santa Fe, Peed, Lowell, Kentontown, Petra,
Piqua, US Route 62 at State Route 616, Hittville and Blue Licks
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a sturdy building.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

&&

LAT...LON 3843 8400 3844 8402 3846 8410 3848 8413
      3848 8417 3850 8416 3850 8418 3856 8416
      3855 8421 3856 8422 3857 8420 3859 8420
      3860 8421 3868 8396 3847 8381 3846 8386
      3849 8393 3842 8400
TIME...MOT...LOC 0223Z 253DEG 15KT 3849 8421

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Campbell

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 9:40 PM EDTSevere Thunderstorm WarningILNDearborn50 min
Jul 28, 1:12 AM EDTFlash Flood WarningILNDearborn, Franklin3 hr
Jul 28, 1:52 AM EDTFlash Flood Warning Considerable damage threatILNDearborn, Franklin3 hr
Jul 28, 2:26 AM EDTAreal Flood AdvisoryILNFranklin28 min
Jul 28, 2:51 AM EDTFlash Flood WarningILNDearborn, Franklin, Ripley5 hr
Jul 28, 4:29 AM EDTFlash Flood WarningILNFayette, Franklin, Union, Wayne3 hr
Jul 27, 8:19 PM EDTSpecial Weather StatementILNOwen26 min
Jul 27, 8:26 PM EDTAreal Flood AdvisoryILNOwen25 min
Jul 27, 8:51 PM EDTFlash Flood WarningILNOwen3 hr
Jul 27, 8:59 PM EDTSpecial Weather StatementILNOwen31 min
Jul 27, 9:15 PM EDTAreal Flood AdvisoryILNCarroll, Owen3 hr
Jul 27, 9:24 PM EDTSevere Thunderstorm WarningILNOwen36 min
Jul 27, 9:27 PM EDTSpecial Weather StatementILNGallatin33 min
Jul 27, 10:14 PM EDTAreal Flood AdvisoryILNBoone, Kenton23 min
Jul 27, 10:20 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton, Pendleton15 min
Jul 27, 10:24 PM EDTSpecial Weather StatementILNRobertson36 min
Jul 27, 10:57 PM EDTSpecial Weather StatementILNMason, Robertson33 min
Jul 27, 11:04 PM EDTSevere Thunderstorm WarningILNRobertson25 min
Jul 27, 11:11 PM EDTFlash Flood WarningILNBracken, Mason, Robertson5 hr
Jul 28, 1:20 AM EDTFlash Flood WarningILNBracken, Grant, Owen, Pendleton3 hr
Jul 28, 12:17 PM EDTSpecial Weather StatementILNMason, Robertson28 min
Jul 28, 12:43 PM EDTSpecial Weather StatementILNLewis32 min
Jul 28, 1:17 PM EDTSpecial Weather StatementILNLewis28 min
Jul 27, 8:37 PM EDTSpecial Weather StatementILNAdams23 min
Jul 27, 9:01 PM EDTSpecial Weather StatementILNScioto29 min
Jul 27, 9:31 PM EDTSpecial Weather StatementILNScioto29 min
Jul 27, 9:33 PM EDTSpecial Weather StatementILNHamilton27 min
Jul 27, 9:45 PM EDTSpecial Weather StatementILNAdams30 min
Jul 27, 10:04 PM EDTSpecial Weather StatementILNAdams26 min
Jul 27, 11:34 PM EDTFlash Flood WarningILNBrown3 hr
Jul 28, 12:44 AM EDTAreal Flood AdvisoryILNButler, Hamilton28 min
Jul 28, 10:12 AM EDTSpecial Weather StatementILNShelby33 min
Jul 28, 10:40 AM EDTSpecial Weather StatementILNLogan35 min
Jul 28, 11:37 AM EDTSpecial Weather StatementILNClinton23 min
Jul 28, 11:57 AM EDTSpecial Weather StatementILNBrown, Highland33 min
Jul 28, 12:03 PM EDTSevere Thunderstorm WarningILNFayette, Madison27 min
Jul 28, 12:06 PM EDTSpecial Weather StatementILNClinton, Fayette24 min
Jul 28, 12:08 PM EDTTornado WarningILNFayette, Madison22 min
Jul 28, 12:24 PM EDTSpecial Weather StatementILNAdams, Fayette, Highland, Pike, Ross36 min
Jul 28, 12:27 PM EDTSevere Thunderstorm WarningILNFayette, Pickaway33 min
Jul 28, 1:00 PM EDTSpecial Weather StatementILNAdams, Fairfield, Pickaway, Pike, Ross, Scioto30 min
Jul 28, 1:30 PM EDTSpecial Weather StatementILNFairfield, Hocking30 min
Jul 28, 1:45 PM EDTSpecial Weather StatementILNScioto30 min

Nearby

Flash Flood Warnings in Kentucky, 2023Flash Flood Warnings in Indiana, 2023Flash Flood Warnings in Ohio, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.